Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 187, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2017, 6:02 PM CDT for Dallam County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 2, 2017, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 151 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:40 PM CDT | TSTM WND GST 60 | 6 Wsw Ware, TX | LATE REPORT OF THUNDERSTORM WIND GUSTS ESTIMATED UP TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
864
WUUS54 KAMA 022302
SVRAMA
TXC111-022345-
/O.NEW.KAMA.SV.W.0187.170702T2302Z-170702T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
602 PM CDT SUN JUL 2 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Dallam County in the Panhandle of Texas...
* Until 645 PM CDT
* At 601 PM CDT, a severe thunderstorm was located 10 miles
southeast of Texline, or 19 miles southeast of Clayton, moving
east northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3649 10266 3606 10253 3605 10280 3606 10303
3623 10304 3636 10304
TIME...MOT...LOC 2301Z 218DEG 19KT 3625 10293
HAIL...1.00IN
WIND...60MPH
$$
Andrade1 follow-up statement
283
WWUS54 KAMA 022321
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
621 PM CDT SUN JUL 2 2017
TXC111-022345-
/O.CON.KAMA.SV.W.0187.000000T0000Z-170702T2345Z/
Dallam TX-
621 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN DALLAM COUNTY...
At 621 PM CDT, a severe thunderstorm was located 4 miles near Ware,
or 15 miles northwest of Dalhart, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3649 10266 3606 10253 3605 10280 3606 10303
3623 10304 3636 10304
TIME...MOT...LOC 2321Z 266DEG 26KT 3625 10273
HAIL...1.00IN
WIND...60MPH
$$
AndradeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:08 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 2, 4:08 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 408 PM CDT Sun Jul 2 2017 .DISCUSSION... Isolated to scattered thunderstorms expected again this evening, with convection possibly lingering past midnight in eastern sections. Convergence zone seen in surface observations just east of a line from Guymon to Borger is currently experiencing cumulus development. Dryline-like feature poised near far northwest corner of forecast area, with thunderstorm development already well underway. Incoming shortwave trof in weak northwest mid-level flow will provide support for continued convection this evening as low-level jet develops. Moist airmass remains in place Monday, with afternoon and evening thunderstorms still plausible, owing to another shortwave trof, with this one possibly driving a weak cold front into the northwest part of the forecast area. Low thunderstorm pops Tuesday afternoon through Wednesday night confined to mainly southern and southeastern sections where better low-level convergence expected to be positioned near weak frontal boundary. Dry thereafter as anticyclonic mid-level flow prevails in response to strengthening ridge over Rockies. High temperatures mainly in the mid- to upper-90s && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 96 67 96 67 / 20 20 30 20 20 Beaver OK 67 98 66 97 68 / 20 20 30 10 20 Boise City OK 61 95 61 93 65 / 20 20 20 10 20 Borger TX 69 99 69 98 69 / 30 20 30 10 20 Boys Ranch TX 67 100 67 99 67 / 30 20 20 10 20 Canyon TX 66 97 66 96 67 / 30 20 20 20 20 Clarendon TX 68 96 67 95 70 / 30 20 30 20 30 Dalhart TX 64 99 64 97 64 / 30 20 20 10 20 Guymon OK 65 98 64 96 67 / 30 20 20 10 20 Hereford TX 66 98 66 97 66 / 30 20 20 20 30 Lipscomb TX 68 98 68 97 68 / 30 20 30 20 30 Pampa TX 68 96 67 96 67 / 30 20 40 20 20 Shamrock TX 69 97 69 97 70 / 30 20 40 20 30 Wellington TX 70 98 70 98 71 / 30 20 30 20 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 07/03
Hazardous weather outlook, Jul 2, 4:07 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 407 PM CDT Sun Jul 2 2017 OKZ001>003-TXZ001>020-031130- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 407 PM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected across the Texas and Oklahoma Panhandles. A few storms may become strong to marginally severe with one inch hail and damaging winds around 60 MPH being the primary hazards. Locally heavy rains will likely occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible for various portions of the Panhandles Monday through Wednesday night. Some storms Monday could become strong to marginally severe, producing one inch hail and 60 MPH gusts. The threat for organized severe weather will be low Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:10 PM CDT | Special Weather Statement | AMA | Hartley | 50 min |
| Jul 1, 7:57 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 93 min |
| Jul 1, 8:17 PM CDT | Special Weather Statement | AMA | Dallam | 58 min |
| Jul 1, 8:58 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Jul 1, 9:48 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 72 min |
| Jul 1, 11:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 60 min |
| Jul 1, 11:36 PM CDT | Special Weather Statement | AMA | Randall | 54 min |
| Jul 2, 2:13 AM CDT | Special Weather Statement | AMA | Donley | 32 min |
| Jul 2, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.